MAUDE Adverse Event Report: ABBOTT POINT OF CARE I-STAT ACT CELITE CARTRIDGE

ABBOTT POINT OF CARE I-STAT ACT CELITE CARTRIDGE
Catalog Number 03P86-25
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Codes Chest Pain (1776); Nausea (1970)
Date of Event 11/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Apoc incident # (b)(6).Apoc labeling will be evaluated during the investigation as pertaining to the event.
 
Event or Problem Description
On (b)(6) 2020, abbott point of care was contacted by a customer regarding act celite cartridges that yielded a result of 148 on an (b)(6) year old male patient during a procedure.There was no additional patient information available at the time of this report.Return product is available for investigation.Method date time result heparing dose: i-stat (b)(6) 2020 16:44 395 n/a, i-stat (b)(6) 2020 16:58 400 n/a, i-stat (b)(6) 2020 17:11 148 n/a, n/a (b)(6) 2020 17:15 n/a 6000.Note: patient on heparin drip prior to procedure.Dose is unknown.There are no injuries associated with this event.The reporting decision was based on the limited information available that suggests the product was not performing within the variability of the assay.It is suspected that patient received protamine between the two last results.However, the customer states the patient did not receive protamine.The investigation is underway.
 
Event or Problem Description
Na.
 
Additional Manufacturer Narrative
Apoc incident: (b)(4).The investigation was completed on 27-jan-2021.A review of the device history record (dhr) confirmed that the cartridge lot passed release specifications.Retained and returned cartridge testing of act celite cartridge lot r20170a met the acceptance criteria outlined in appendix 1 of q04.01.003 rev.Af (product complaint level 2 and level 3 investigation procedure).No deficiency has been identified.

Brand Name
I-STAT ACT CELITE CARTRIDGE
Common Device Name
ACT CELITE CARTRIDGE
Manufacturer (Section D)
ABBOTT POINT OF CARE
400 college road
princeton NJ 08540 6607
MDR Report Key10972283
Report Number2245578-2020-00129
Device Sequence Number13632324
Product Code JBP
UDI-Device Identifier10054749000149
UDI-Public10054749000149
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K992571
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/15/2020
Device Catalogue Number03P86-25
Device Lot NumberR20170A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/24/2020
Initial Date Received by Manufacturer 11/12/2020
Supplement Date Received by Manufacturer01/27/2021
Initial Report FDA Received Date12/08/2020
Supplement Report FDA Received Date02/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age65 YR